Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 54, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 8, 2017, 6:13 PM MDT for El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2017, 6:13 PM MDT (00:13 UTC)
- Expired
- Sep 8, 2017, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 60 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2698 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WGUS54 KEPZ 090013
FFWEPZ
TXC141-090300-
/O.NEW.KEPZ.FF.W.0054.170909T0013Z-170909T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
613 PM MDT FRI SEP 8 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
East central El Paso County in southwestern Texas...
* Until 900 PM MDT
* At 607 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over two inches of rain have
already fallen and more rain is expected in the next hour, this
will lead to rapid runoff of small streams in the warned area.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Agua Dulce...
and Lake Way Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3178 10603 3172 10608 3165 10610 3161 10613
3166 10615 3178 10613 3181 10607
$$
CRESPO1 follow-up statement
535
WGUS74 KEPZ 090252
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
852 PM MDT FRI SEP 8 2017
TXC141-090300-
/O.EXP.KEPZ.FF.W.0054.000000T0000Z-170909T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-
852 PM MDT FRI SEP 8 2017
...THE FLASH FLOOD WARNING FOR EAST CENTRAL EL PASO COUNTY WILL
EXPIRE AT 900 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3178 10603 3172 10608 3165 10610 3161 10613
3166 10615 3178 10613 3181 10607
$$
CRESPOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:28 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 8, 3:28 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 328 PM MDT Fri Sep 8 2017 .SYNOPSIS... An atmospheric battle between dry and stable high pressure aloft and moderate low-level moisture continues across the Borderland. This means a daily struggle to get showers and thunderstorms to develop across the region. There will be some mountain storms and even a few lowland storms, but most of the region will remain seasonable warm and mostly dry through the weekend and much of next week. Added moisture and instability look to bring better storm chances to the region for the end of next week as a Pacific trough pushes in from the west on Friday and Saturday. && .DISCUSSION... While other parts of the U.S. watch for significant tropical weather and wildfire conditions, we sit under high pressure and enjoy mostly seasonal and benign weather across Southern New Mexico and Far West Texas. The the upper high re-centering over TX, our atmosphere has seen a temporary spike in lower mid-level moisture thanks to deeper south flow, on the west side of the high, but the gains coupled with the high pressure aloft leave our atmosphere with only marginally unstable conditions. PWs are up from about 0.80" to over an inch, but cooler than peak summer surface temps, warm temps aloft, and lack of any dynamics will all limit shower and thunderstorm development. However the models do indicate minor instability across nearly the whole region, focused mostly over area mountains, lowlands west through the mid-afternoon hours; with lesser instability in the evening hours. A minor shortwave is moving over the west areas from the south and this should favor our west zones for storms. Thus isolated showers and thunderstorms in for all zones in the first period. For the weekend, through Monday, the upper high will re-shift back west over the Four Corners region. This slow retrogression west will shove the deeper moisture channel west back over AZ with a resulting drying over our region. This loss of moisture and slight increases in upper-level stability should significantly reduce shower and storm potential leading to generally dry conditions through this period. Most zones will be free of pops for these days. Temperatures will continue very near seasonal normals. Tuesday and Wednesday of next week the upper ridge looks to shift south of the region as a west coast trough begins to push into the western states and bumps the high south. These two days may bring some recyled, recirculated moisture back over the region, along with minor waves in from the north. We could see isolated, mainly mountain, storms return these days. For late Thursday through early Saturday there does not appear to be any moisture gains, but the west coast trough will be sliding east across the forecast area. This will bring added dynamics with increased winds aloft with some jetting, and some cyclonic flow bring PVA to the region from the west. What moisture is in place (looks like about .75" PW) will get worked on by the better dynamics and instability to bring a rise in shower and storm chances. Thus we will add increased and more widespread POPs to the forecast for these days. In addition, with this "fall season- like" storm pattern, these storms may have some potential to become strong, and possibly severe with strong winds and moderate hail. 14-Bird && .AVIATION...Valid 09/00Z-10/00Z... Basically VFR conditions expected through the fcst period. A few mountain based storms and also some storms west of the Continental Divide until 09Z...with isold BKN060 BKN100 5SM -TSRA. SFC WINDS GNLY NE-SE 5-15KTS. 20-Novlan && .FIRE WEATHER... High pressure aloft to our east will give the area a slight chance of thunderstorms today and Saturday, mainly over the mountains and west of the Continental Divide. By Sunday the upper high will drift back west, briefly reducing our chances of thunderstorms. After Sunday, northerly flow aloft will bring back slight chances of storms for all areas with also the risk of some dry lightning after Monday. Min RH values will be around 20-25% lowlands and 25-35% over the mountains Friday and Saturday. 20-NOVLAN && .PRELIMINARY POINT TEMPS/POPS... El Paso 68 90 67 89 / 0 0 0 0 Sierra Blanca 61 87 63 86 / 0 0 0 0 Las Cruces 62 88 63 87 / 0 0 0 0 Alamogordo 57 89 61 88 / 10 0 0 0 Cloudcroft 45 70 44 69 / 10 0 0 0 Truth or Consequences 63 89 65 88 / 10 0 0 0 Silver City 56 84 56 82 / 20 20 10 0 Deming 62 89 63 89 / 10 0 0 0 Lordsburg 62 88 65 89 / 20 20 10 0 West El Paso Metro 67 89 68 88 / 0 0 0 0 Dell City 61 88 62 87 / 0 0 0 0 Fort Hancock 64 90 65 89 / 0 0 0 0 Loma Linda 61 85 60 84 / 0 0 0 0 Fabens 65 90 65 89 / 0 0 0 0 Santa Teresa 65 89 66 88 / 0 0 0 0 White Sands HQ 63 89 63 87 / 0 0 0 0 Jornada Range 56 90 57 88 / 0 0 0 0 Hatch 60 88 62 88 / 0 0 0 0 Columbus 63 90 64 89 / 10 0 0 0 Orogrande 64 89 64 88 / 0 0 0 0 Mayhill 48 79 47 78 / 10 0 0 0 Mescalero 49 80 48 79 / 10 0 0 0 Timberon 49 78 47 76 / 10 0 0 0 Winston 51 82 50 83 / 20 20 10 0 Hillsboro 57 86 57 86 / 10 20 0 0 Spaceport 57 89 57 88 / 10 0 0 0 Lake Roberts 50 82 49 83 / 20 20 10 0 Hurley 56 86 56 83 / 10 10 10 0 Cliff 48 87 49 88 / 20 20 10 0 Mule Creek 49 85 50 86 / 20 20 10 0 Faywood 57 85 57 85 / 10 10 10 0 Animas 61 88 63 89 / 20 20 10 0 Hachita 60 89 62 89 / 10 10 10 0 Antelope Wells 59 87 62 89 / 20 20 10 0 Cloverdale 58 84 60 85 / 20 20 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14/20
Hazardous weather outlook, Sep 8, 11:17 AM MDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1117 AM MDT Fri Sep 8 2017 NMZ401>417-TXZ418>424-091730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1117 AM MDT Fri Sep 8 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Risk of hazardous weather is low. However isolated thunderstorms are expected over area mountains with slight chances for storms over area lowlands. Storms are not expected to become severe, or produced widespread flooding rain. None the less a few storms may produce wind gusts to 40 mph with minor blowing dust, and there could be isolated heavy rain and minor flash flooding issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Slight chance of thunderstorms, mainly around high mountain locations. A few storms could produce pea size hail and wind gusts to 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
In the hours before
Special weather statement, Sep 8, 3:14 PM MDT, 2 hours 59 minutes before
Special Weather Statement National Weather Service El Paso TX 314 PM MDT FRI SEP 8 2017 NMZ404-405-082200- Lowlands of the Bootheel NM- Southwest Desert/Lower Gila River Valley NM- 314 PM MDT FRI SEP 8 2017 ...SPECIAL WEATHER STATEMENT... At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Shakespeare, or 9 miles southwest of Lordsburg, moving northwest at 25 mph. Pea size hail and winds in excess of 30 mph with blowing dust will be possible with this storm. Locations impacted include... Road Forks and Steins. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3250 10905 3227 10866 3212 10877 3222 10905 TIME...MOT...LOC 2113Z 118DEG 21KT 3224 10880 CRESPO
Special weather statement, Sep 8, 4:20 PM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service El Paso TX 420 PM MDT FRI SEP 8 2017 NMZ412-413-082300- Southern Tularosa Basin NM-Central Tularosa Basin NM- 420 PM MDT FRI SEP 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO AND NORTHEASTERN DONA ANA COUNTIES UNTIL 500 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of White Sands National Monument, moving northwest at 15 mph. Dime size hail and winds in excess of 40 mph with blowing dust will be possible with this storm. Locations impacted include... White Sands National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3261 10608 3252 10627 3275 10649 3287 10617 TIME...MOT...LOC 2219Z 153DEG 15KT 3264 10622 CRESPO
Special weather statement, Sep 8, 5:20 PM MDT, 53 minutes before
Special Weather Statement National Weather Service El Paso TX 520 PM MDT FRI SEP 8 2017 NMZ409-410-090000- Northern Dona Ana County NM-Sierra County Lakes NM- 520 PM MDT FRI SEP 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIERRA AND NORTHWESTERN DONA ANA COUNTIES UNTIL 600 PM MDT... At 519 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rincon, or 12 miles east of Hatch, moving northwest at 10 mph to the east of Interstate 25. Nickel size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Rincon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3264 10680 3256 10698 3274 10719 3286 10689 TIME...MOT...LOC 2319Z 151DEG 10KT 3267 10694 CRESPO
Special weather statement, Sep 8, 5:39 PM MDT, 34 minutes before
Special Weather Statement National Weather Service El Paso TX 539 PM MDT FRI SEP 8 2017 NMZ410-411-090030- Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 539 PM MDT FRI SEP 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 630 PM MDT... At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Jornada Range, or 7 miles northeast of Leasburg, moving northwest at 10 mph. Nickel size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Jornada Range and Radium Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3246 10666 3240 10675 3251 10696 3267 10674 TIME...MOT...LOC 2338Z 142DEG 9KT 3250 10676 CRESPO
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.